Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Redsquirrel

Considering a 2nd course of acutane

Recommended Posts

Ive had my acne under control past few years to some degree. However, lately it has gotten worse and i went on retin a and it hasnt done anything (if not made it worse).

Now, i wouldnt say its mega bad (compared to some of the pics i see around here) but its pretty much ruining my life. I wont bother getting a girlfriend because im scared the acne will get worse, and i know id make stuff up to not see her if it was bad. I dont wanna change jobs because of the stress it causes and makes things worse.. my life is kinda in limbo!! it just makes me not want to go out and i usually end up staying in and doing boring stuff.

Well im 26 now, and i had my first accutane course in 1999. It worked, but only lasted a month. One thing i said after is id never do it again because it was the worst peroid of my life. The dryness, nosebleeds, outbreaks etc.. it was horrible.

Now im not sure whether to try a 2nd course or not. I dont think my acne is bad enough, but until its stopped for good i dont think im gonna be able to live normallly. Im just afraid im gonna end up for huge red marks for months. If the outbreaks are simular to what i had on retin a then i wouldnt mind as much, but truth be told i cant rmemeber what they were like when i was on it.

Being 26 as well (and working full time) is also gonna be harder considering i only had a part time job the first time round. How to people cope in this situation? I remember i couldnt even talk properly until i smoothered on facial cream.. and waking up at 3am covered in blood from a nosebleed wasnt nice too.

any comments would be nice thankyou.

Share this post


Link to post
Share on other sites

How long have you been using the retinA? It takes some patience to see results. I'd personally rather have Differin - it's quite effective but much less irritating.

Regarding a second course, if you don't think it's really bad enough yet then it probably isn't. However if you do decide to take a second course i'll tell you this - my second was a thousand times easier than the first. I knew what would happen, i knew what had worked the first time and what hadn't. Nosebleeds, dry skin, peeling lips, joint aches - these can all be dealt with. It helps if you start moisturizing before it gets really bad. With a world of resources at my fingertips via the internet i was able to find solutions to deal with all the side effects and my second course was only minimally uncomfortable compared with my first which was absolutely miserable. I also responded to treatment much more quickly this time and was able to take a lower dose (less intense side effects) for a shorter period of time. So far, so good.

Share this post


Link to post
Share on other sites

Any retin A is exfoliation and it will make you peel and make you look horrible for atleast 4- 6 weeks till your face gets used to it,accutane it self has retin a which makes you peel but if you still dont want to wait and go for accutane ,do think about it .If you just had 1 month clear skin obviously your doc didnt give you the right dose and for the right amount of time,were you on the course for atleast 5 months with taking the dosage to the amount of your body weight ?.If you do take accutane make sure you take a liver test now and be monitered by a good doc.

Share this post


Link to post
Share on other sites

They are similar substances (both in the retinoid family), but Accutane does not have RetinA in it.

RetinA doesn't have to make you peel if you ease into it properly or use short contact therapy which is apparently quite effective.

Share this post


Link to post
Share on other sites

Oral antibiotics can be much more effective after an accutane course but your last course was some years ago. May be worth a try but if you have already been down this road post tane then I would go for the accutane. No one likes taking all these drugs but it is a balance of side effects against prolonged quality of life. You are only young once so make the most of it.

Share this post


Link to post
Share on other sites

I told my mum and she said maybe its better i see a psychiatrist ... heh . She knew how bad it was the first time and doesnt want me to do it again knowing how much pain it causes. Also doesnt think its anywhere near bad enough for Accuntane. I tried to explain that I just want it stopped..

Thanks for all the comments, i think i will just see what happens for the time being.

Regarding retin a i been on it just under 10 weeks.. i doubt much is gonna happen anymore if i keep using it. Just gone back to BP night and day for the meanwhile.

Share this post


Link to post
Share on other sites

if u think acne is doing alot damage and eventually u may need accutane get on it now before it does any further dmg , if u think it can be controlled maybe u can try benzoyl peroxide

Share this post


Link to post
Share on other sites

well i have been off Retin A for over a week. I thought it was clearing up, but infact seems worse.

Now im not sure whether to try back on retin a.. or just leave it. I really dont think it was doing much. 6 months? i thought it said you will notice a change by week 12.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×